MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C75W
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab tech the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that a physician was performing a radial cardiac catheterization using a 75-centimeter destination slender sheath.The physician encountered resistance when advancing the sheath into the radial artery, which was suspected to be due to a radial artery spasm.The physician attempted to remove the sheath from the radial artery but was initially unable to do so.After multiple attempts, the sheath was eventually removed, but the distal tip of the sheath had separated and remained inside the patient.This necessitated surgery to remove the distal tip.A successful cut-down surgery was performed to remove the distal portion of the sheath.Additional information received on (b)(6) 2025: the patient was given fentanyl and midazolam at the time of the artery spasm.The procedure was completed as intended after a surgeon performed a cut-down of the radial artery.The patient's condition was stable after the intervention.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3 and provide the completed investigation results.One r2p sheath assembly was returned to for assessment.The sample was subject to visual analysis.The sheath is bent 43.0cm from the sheath hub.The sheath is broken 53.3cm from the sheath hub.The broken piece of sheath is 18.4cm long.The sheath tip was not returned with the sample.The complaint can be confirmed for a sheath breakage.The exact root cause cannot be determined.The likely cause is the patient spasm was not fully alleviated before attempting removal of the sheath.The chief medical officer and pace were notified about this sheath breakage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21646904
Report Number1118880-2025-00038
Device Sequence Number15359717
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)261101(10)0000586462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C75W
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000586462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexMale